Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Hastings, NE

April 14, 2011Franklin County, Nebraska; Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2011, 2:37 PM CDT for Franklin County, Nebraska; Smith County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2011, 2:37 PM CDT (19:37 UTC)
Expired
Apr 14, 2011, 3:00 PM CDT
In force
23 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Smith County, KS, Franklin County, NE

The radar

The Grand Island radar (KUEX), 48 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS53 KGID 141937
SVRGID
KSC183-NEC061-142000-
/O.NEW.KGID.SV.W.0009.110414T1937Z-110414T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
237 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 300 PM CDT

* AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES NORTH OF ATHOL...OR 24 MILES NORTHEAST OF
  PHILLIPSBURG...AND MOVING NORTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RIVERTON...FRANKLIN AND BLOOMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR SMITH COUNTY. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 4021 9907 4025 9872 4000 9872 3999 9870
      3982 9870 3978 9906
TIME...MOT...LOC 1937Z 167DEG 39KT 3993 9892
WIND...HAIL <50MPH 1.00IN

$$
SR
1 follow-up statement
065 
WWUS53 KGID 141950
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
250 PM CDT THU APR 14 2011

KSC183-NEC061-142000-
/O.CON.KGID.SV.W.0009.000000T0000Z-110414T2000Z/
SMITH KS-FRANKLIN NE-
250 PM CDT THU APR 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FRANKLIN AND NORTHWESTERN SMITH COUNTIES UNTIL 300 PM CDT...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FRANKLIN...OR 28 MILES NORTHEAST OF
PHILLIPSBURG...MOVING NORTH AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN AND BLOOMINGTON AROUND 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR SMITH COUNTY. TORNADOES CAN 
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 3990 9906 4021 9907 4025 9872 4000 9872
      3999 9870 3987 9870
TIME...MOT...LOC 1950Z 167DEG 39KT 4007 9896
WIND...HAIL <50MPH 1.00IN

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:25 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 14, 2:25 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
225 PM CDT THU APR 14 2011

.SHORT TERM...TONIGHT THROUGH 12Z SATURDAY.  SUFFICE IT TO SAY THERE
IS NOT A PERFECT WAY TO HANDLE THIS FORECAST.  LOTS OF CONCERNS TO
DEAL WITH...WITH THE FIRST CONCERN SURROUNDING CHANCES OF
CONVECTION.  AFTERNOON SURFACE ANALYSIS PLACED A SURFACE LOW ACROSS
PARTS OF SOUTH CENTRAL KANSAS.  ALONG AND AHEAD OF THE THE LOW
SBCAPE VALUES HAVE CLIMBED INTO THE 1000-1500 J/KG RANGE IN CENTRAL
AND SOUTHERN KANSAS...WITH LESSER VALUES NEAR 500 J/KG INTO NORTH
CENTRAL KANSAS.  A FEW THUNDERSTORMS CONTINUE INTO SOUTH CENTRAL
NEBRASKA EARLY THIS AFTERNOON IN AN AREA OF STRONG WARM AIR
ADVECTION.  THE MAIN QUESTION INITIALLY IS THE SEVERE WEATHER THREAT
AS THE SURFACE LOW CONTINUES TO MIGRATE NORTH THIS AFTERNOON.  0-1KM
MLCAPE VALUES RISE TO NEAR 1000 J/KG IN THE FAR SOUTHEAST PORTION OF
THE FORECAST AREA LATE THIS AFTERNOON...AND THAT COMBINED WITH 0-6KM
BULK SHEAR VALUES OF 35 TO 45 KTS COULD LEAD TO A FEW STRONG TO
SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING.

RAIN CHANCES COULD BE A LITTLE TRICKY THIS EVENING WITH MORE STORMS
POTENTIALLY DEVELOPING ALONG THE NORTH AND EASTERN PARTS OF THE
SURFACE LOW...BUT IF THE LOW LIFTS FAR ENOUGH NORTH...A DRY SLOT
COULD WORK INTO PARTS OF THE SOUTH AND EAST.  OVERALL...FAIRLY HIGH
POPS CONTINUE TO LOOK WARRANTED THIS EVENING...THOUGH IT MAY NOT BE
A TOTAL RAIN OUT IN THE EAST IF THE DRIER AIR RIDES NORTH.  THE
PRECIPITATION CHANCES CONTINUE TONIGHT INTO FRIDAY AS THE LOW MOVES
ACROSS THE REGION.  COLDER AIR GRADUALLY SLIDES INTO WESTERN
PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT...BUT IT IS SLOW TO
SPREAD EAST.  THERE IS ALSO STILL SOME DISAGREEMENT BETWEEN THE
LATEST NAM AND GFS IN HOW FAST THE COLD AIR ARRIVES...SO CONFIDENCE
IN SNOW AMOUNTS IS NOT VERY HIGH.  THE GENERAL THOUGHT IS THAT THE
SNOW SHOULD BE FAIRLY WET...AND THAT SHOULD KEEP RATIOS LOW...AND
WITH SURFACE TEMPERATURES IN THE LOWER TO MID 30S THAT MAY ALSO KEEP
THE SNOW FROM BECOMING MUCH OF A PROBLEM ON THE ROADS UNLESS THE
PRECIPITATION RATE IS ENOUGH TO OVERCOME THE RELATIVELY WARM SURFACE
TEMPERATURES.  IN THE END...DECIDED TO NOT CHANGE THE GOING SNOW
AMOUNTS VERY MUCH SINCE OVERALL CONFIDENCE IS LOW AND THAT ARE JUST
TOO MANY INTANGIBLES IN PLACE THAT COULD IMPACT THE AMOUNTS.  THINK
THE CURRENT AMOUNTS ARE REASONABLE...AND WOULD RATHER STAY WITH A
CONSISTENT MESSAGE AT THIS POINT.

WIND MAY TURN OUT TO BE THE MAIN PROBLEM FOR MOST AREAS AS THE LOW
CONTINUES TO DEEPEN AND THE PRESSURE GRADIENT TIGHTENS.  THE
STRONGEST CORRIDOR OF WINDS STILL APPEARS TO BE IN THE SOUTH AND
WEST.  THE SURFACE PRESSURE GRADIENT WILL BE THE MOST INTENSE
THERE...AND IF THE NAM IS CORRECT WINDS WILL RAMP UP QUICKLY THERE
THIS EVENING.  THE LATEST NAM NUMERICAL GUIDANCE SUGGESTS WINDS IN
THE FAR WEST...ROUGHLY WEST OF A LINE FROM LEXINGTON TO PLAINVILLE
COULD SEE WINDS APPROACH HIGH WIND WARNING CRITERIA THIS
EVENING..AND AFTER SOME DISCUSSION WITH WFO GOODLAND...OPTED TO GO
AHEAD AND START THE HIGH WIND WARNING IN THE FAR WEST THIS EVENING
TO COVER THAT POTENTIAL.  FARTHER EAST...WILL CONTINUE WITH THE WIND
ADVISORY...EXCEPT IN THE FAR SOUTHEAST WHERE THE PROXIMITY OF THE
LOW WILL LIKELY KEEP WINDS MUCH LIGHTER.  AS THE LOW MOVES EAST ON
FRIDAY...THE STRONGER WINDS SPREAD INTO THE AREA BEHIND IT.  THE
STEEPEST LOW LEVEL LAPSE RATES DEVELOP ACROSS THE SOUTHWEST ON
FRIDAY...AND 12Z NAM BUFR SOUNDINGS SHOW GUST POTENTIAL TO AT LEAST
50 KTS.  THE NAM NUMERICAL GUIDANCE ALSO HIGHLIGHTS SOUTH AND WEST
PORTIONS OF THE FORECAST AREA...SO WILL SPREAD THE HIGH WIND WARNING
A FEW COUNTIES EAST...BUT WILL NOT TAKE IT MUCH FARTHER EAST THAN
KEARNEY AND FRANKLIN IN SOUTH CENTRAL NEBRASKA.  THERE IS SOME
POTENTIAL THAT THE STRONGER WINDS COULD DEVELOP EAST OF THE HIGH
WIND WARNING AREA...BUT FOR NOW WANTED TO FOCUS ON THE MOST LIKELY
LOCATION...AND WILL LET THE LATER SHIFTS ASSESS IF THE EAST NEEDS TO
BE ADDED TO THE WARNING.

ONE THING TO NOTE REGARDING HEADLINES...CURRENTLY THE FOCUS IS ON
THE WIND...BUT IF THE SNOW TURNS OUT TO BE MORE OF A PROBLEM...SOME
OF THE WIND HEADLINES COULD NEED TO BE ADJUSTED TO WINTER
HEADLINES.

.LONG TERM...STARTING 12Z SATURDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION. LONG TERM MODEL GUIDANCE SUGGESTS
THE MID AND UPPER LEVEL FLOW WILL TURN QUASI-ZONAL THROUGH MUCH OF
THE EXTENDED FORECAST PERIOD...WITH SEVERAL MID LEVEL
PERTURBATIONS TRAVELING THROUGH THE MEAN FLOW. QPF FIELDS FROM THE
MEAN SREF...NAM...EC AND OPERATIONAL GFS ARE ALL OVER THE PLACE
WITH PLACEMENT OF LIGHT PRECIPITATION SUNDAY AND MONDAY. GIVEN
THERE IS NO CLEAR AGREEMENT BETWEEN LONG TERM MODEL GUIDANCE...NOR
DOES THE KINEMATIC FORCING WITH ANY OF THESE SUBTLE PERTURBATIONS
LOOK OVERLY IMPRESSIVE...WILL LEAVE SATURDAY THROUGH MONDAY DRY
FOR NOW. IT IS POSSIBLE SOME LIGHT RAIN WILL BE OBSERVED SOMEWHERE
OVER THE CWA SUNDAY AND MONDAY...BUT WILL HOLD OFF AND FINE TUNE
THESE TWO DAYS AS THEY DRAW CLOSER. THE OPERATIONAL GFS...EC AND
GFS ENSEMBLE MEAN ALL ADVERTISE A MORE SIGNIFICANT MID LEVEL SHORT
WAVE PUSHING ACROSS THE CENTRAL PLAINS TUESDAY AND TUESDAY
NIGHT...WITH PLENTY OF MID LEVEL WAA AND DPVA TO PROMOTE WIDE-
SPREAD RAIN ACROSS THE AREA. THE OPERATIONAL GFS AND EC ALSO
INDICATE NEXT TO NO DEEP LAYER MUCAPE WITH THIS MID WEEK
SYSTEM...SO WILL KEEP THE PRECIPITATION AS STRATIFORM RAIN...WITH
QPF FIELDS INDICATING RAIN AMOUNTS IN EXCESS OF AN INCH COULD BE
OBSERVED FROM THE MID WEEK SYSTEM. YET ANOTHER MID LEVEL SHORT
WAVE IS FORECAST BY THE EC AND OPERATIONAL GFS DURING THE LATE
PART OF NEXT WEEK. WILL GO AHEAD AND MAINTAIN LOW-END POPS ACROSS
THE CWA FOR LATE NEXT WEEK TO ACCOUNT FOR THIS FEATURE.

LOW LEVEL CAA AND LINGERING CLOUDS ON SATURDAY WILL LIKELY KEEP
TEMPERATURES DOWN...AND GUIDANCE DOES NOT SEEM TOO FAR OFF WITH
HIGHS IN THE 50S FOR THE MOST PART...PERHAPS LOW 60S ACROSS OUR
KANSAS COUNTIES. LOW LEVEL RETURN FLOW AND WAA WILL ALLOW FOR
SLIGHTLY WARMER WEATHER ON MONDAY BEFORE THE NEXT LOW LEVEL
BAROCLINIC ZONE CLEARS THE AREA MONDAY THUS ALLOWING FOR ANOTHER
COOL DOWN. COOL TEMPERATURES TO CONTINUE ON TUESDAY WITH THE
EXTENSIVE CLOUD COVER AND PRECIPITATION CURRENTLY FORECAST. FINISHED
UP THE FORECAST WITH TEMPERATURES REBOUNDING INTO THE 50S LATE NEXT
WEEK.

ONE FINAL NOTE...THE LOW LEVEL BAROCLINIC ZONE WHICH IS FORECAST TO
CLEAR THE AREA MONDAY IS ALSO EXPECTED TO BRING AN INCREASING LOW
LEVEL PGF MONDAY INTO MONDAY NIGHT AS PRESSURE RISES POST-FROPA
COMMENCE. WENT AHEAD AND KEPT WINDS ON THE BREEZY SIDE MONDAY AND
MONDAY NIGHT AS A RESULT.

&&

.PREV DISCUSSION... /ISSUED 1226 PM CDT THU APR 14 2011/

AVIATION...18Z KGRI TAF. MVFR CONDITIONS TO CONTINUE AT KGRI
THROUGH MUCH OF THIS AFTERNOON...WITH IFR TO LIFR CONDITIONS
EXPECTED LATER TODAY THROUGH THE END OF THE CURRENT TAF PERIOD. KUEX
INDICATES ISOLATED TO SCATTERED CONVECTION APPROACHING KGRI FROM
THE SOUTH. CONVECTION WILL REMAIN POSSIBLE AT THE TERMINAL THROUGH
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING AS INSTABILITY
ACROSS THE AREA ALSO DIMINISHES. STRATUS AND RAIN ARE THEN EXPECTED TO
OVERTAKE THE AREA THIS EVENING THROUGH THE END OF THE TAF
PERIOD...WITH CEILINGS NEAR 400FT AGL CURRENTLY FORECAST. LIGHT
SNOW MAY ALSO MIX IN FRIDAY MORNING AS THE LOWER TROPOSPHERIC
COLUMN COOLS TO LEVELS NEAR OR BELOW FREEZING. CERTAINLY THE MAJOR
WEATHER STORY FOR THIS TAF PERIOD WILL BE THE LOW LEVEL WIND
FIELD. SURFACE WINDS WILL REMAIN FROM THE EAST/NORTHEAST THROUGH THE
EARLY PART OF THE TAF...WITH SURFACE WINDS TRANSITIONING TO MORE
OF A NORTHERLY DIRECTION BY THE END OF THE TAF PERIOD. THE
APPROACH OF A SURFACE LOW FROM OKLAHOMA AND KANSAS WILL PRESENT AN
INCREASING LOW LEVEL PGF. THIS INCREASING LOW LEVEL PGF WILL
PRESENT SUSTAINED SURFACE WINDS IN EXCESS OF 30KTS THROUGH MUCH OF
THE TAF PERIOD...WITH GUSTS TO NEAR 40KTS ALSO POSSIBLE AT TIMES.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR NEZ039>041-046>049-
     062>064-075>077-085>087.

     HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR NEZ061-074-
     084.

     WIND ADVISORY UNTIL 6 AM CDT FRIDAY FOR NEZ061-074-084.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
     NEZ060-072-073-082-083.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ060-072-073-082-
     083.

KS...HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR KSZ006-007-
     018-019.

     HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
     KSZ005-017.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005-017.

&&

SHORT TERM...KING
LONG TERM/AVIATION...BRYANT
Hazardous weather outlook, Apr 14, 5:15 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
515 AM CDT THU APR 14 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
515 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE
OUTLOOK AREA TODAY INTO TONIGHT. REGARDING THUNDERSTORMS...AT
LEAST ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA TODAY INTO THIS EVENING. LOCATIONS GENERALLY
SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO STOCKTON KANSAS STAND
A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING...CAPABLE OF PRODUCING HAIL TO THE SIZE OF
QUARTERS...AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO
CANNOT BE RULED OUT ACROSS PARTS OF NORTH CENTRAL KANSAS IN THE
VICINITY OF A STRONG SURFACE LOW PRESSURE SYSTEM...ALTHOUGH THE
GREATEST RISK FOR TORNADOES SHOULD REMAIN JUST SOUTHEAST OF THE
AREA.

REGARDING WINDS...STRONG EASTERLY WINDS WILL DEVELOP THIS
AFTERNOON ACROSS MUCH OF THE AREA...WITH EVEN STRONGER NORTHWEST
WINDS DEVELOPING THIS EVENING AND TONIGHT FOR AREAS MAINLY WEST
OF HIGHWAY 281. A WIND ADVISORY AND HIGH WIND WATCH IS IN
EFFECT...AND PLEASE REFER TO THESE PRODUCTS FOR ADDITIONAL
DETAILS.

FINALLY...AS COLDER AIR RUSHES INTO THIS STORM
SYSTEM...SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT
MAINLY FOR LOCATIONS WEST OF A LINE FROM ORD NEBRASKA TO
PHILLIPSBURG KANSAS. AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY
SUNRISE FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ON FRIDAY...VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE
MAJORITY OF THE OUTLOOK AREA...BEFORE GRADUALLY SUBSIDING FRIDAY
NIGHT. PLEASE REFER TO THE HIGH WIND WATCH PRODUCT FOR FURTHER
DETAILS.

SLUSHY SNOW ACCUMULATION ALSO REMAINS POSSIBLE FRIDAY INTO FRIDAY
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES FORECAST MAINLY FOR
LOCATIONS NORTH OF A LINE FROM KEARNEY TO GENEVA NEBRASKA. STORM
TOTAL SNOWFALL ACCUMULATIONS OF AROUND 3 INCHES ARE POSSIBLE MAINLY
IN THE DAWSON...SHERMAN AND VALLEY COUNTY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS
EVENING...MAINLY FOR AREAS SOUTHEAST OF A LINE FROM HEBRON
NEBRASKA TO STOCKTON KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Special weather statement, Apr 14, 11:24 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1124 AM CDT THU APR 14 2011

NEZ074-075-084-085-141715-
ADAMS NE-FRANKLIN NE-KEARNEY NE-WEBSTER NE-
1124 AM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER...EASTERN
FRANKLIN...SOUTHEASTERN KEARNEY AND SOUTHWESTERN ADAMS COUNTIES UNTIL
1215 PM CDT...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIVERTON...OR 38 MILES NORTHEAST OF
PHILLIPSBURG...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMPBELL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4046 9888 4044 9860 4007 9863 4008 9885
TIME...MOT...LOC 1623Z 182DEG 27KT 4011 9875

JCB
Special weather statement, Apr 14, 1:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
154 PM CDT THU APR 14 2011

KSZ006-007-141930-
JEWELL KS-SMITH KS-
154 PM CDT THU APR 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL AND NORTHEASTERN
SMITH COUNTIES UNTIL 230 PM CDT...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IONIA...OR 20 MILES NORTHWEST OF BELOIT...
MOVING NORTHWEST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ESBON...
  LEBANON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3998 9875 3999 9839 3965 9823 3960 9847
TIME...MOT...LOC 1854Z 153DEG 34KT 3970 9839

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:49 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more40 hr
Apr 14, 11:24 AM CDTSpecial Weather StatementGIDFranklin51 min
Apr 14, 2:16 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan44 min
Apr 14, 2:21 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster39 min
Apr 14, 2:31 PM CDTSevere Thunderstorm WarningGIDNuckolls29 min
Apr 14, 2:44 PM CDTHigh Wind WarningGIDAdams, Buffalo, Clay, Dawson, Franklin, Furnas and 8 more30 hr
Apr 14, 2:58 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Franklin, Kearney, Nuckolls, Webster47 min
Apr 14, 3:05 PM CDTSpecial Weather StatementGIDThayer40 min
Apr 14, 3:24 PM CDTSpecial Weather StatementGIDBuffalo, Kearney36 min
Apr 14, 3:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Nuckolls, Webster47 min
Apr 14, 4:24 PM CDTSpecial Weather StatementGIDFranklin, Harlan, Nuckolls, Thayer, Webster36 min
Apr 14, 4:41 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster49 min
Apr 14, 5:19 PM CDTSpecial Weather StatementGIDNuckolls, Thayer26 min
Apr 14, 5:28 PM CDTSpecial Weather StatementGIDWebster47 min
Apr 14, 1:54 PM CDTSpecial Weather StatementGIDJewell36 min
Apr 14, 1:57 PM CDTSevere Thunderstorm WarningGIDJewell, Smith33 min
Apr 14, 3:42 PM CDTSpecial Weather StatementGIDRooks33 min
Apr 14, 4:13 PM CDTSpecial Weather StatementGIDRooks47 min
Apr 14, 4:18 PM CDTSpecial Weather StatementGIDJewell, Smith27 min
Apr 14, 4:30 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith30 min
Apr 14, 4:56 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith24 min
Apr 14, 5:04 PM CDTSpecial Weather StatementGIDMitchell26 min
Apr 14, 5:18 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith27 min
Apr 14, 5:20 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Smith40 min
Apr 14, 5:33 PM CDTTornado WarningGIDPhillips27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.